Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 20, 2006, 8:36 AM PDT for 5 counties in Idaho. It took effect at Aug 21, 2006, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2006, 8:36 AM PDT (15:36 UTC)
- In effect from
- Aug 21, 2006, 11:00 AM PDT
- Expired
- Aug 22, 2006, 8:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3113 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 201536 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 836 AM PDT SUN AUG 20 2006 IDZ101-WAZ673-676-677-680-682-684>687-202345- /O.UPG.KOTX.FW.A.0003.060821T1800Z-060822T0400Z/ /O.NEW.KOTX.FW.W.0005.060821T1800Z-060822T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 836 AM PDT SUN AUG 20 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. UNSEASONABLY HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION THROUGH MONDAY. RELATIVE HUMIDITIES VALUES WILL RANGE FROM THE UPPER SINGLE DIGITS TO NEAR 20 PERCENT. ADDITIONALLY...A HAINES INDEX OF 6 IS FORECAST OVER MUCH OF THE AREA. THIS CRITICAL HAINES INDEX COMBINED WITH VERY LOW RELATIVE HUMIDITIES WILL POTENTIALLY RESULT IN EXPLOSIVE FIRE GROWTH CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
8 follow-up statements
000 WWUS86 KOTX 210105 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 605 PM PDT SUN AUG 20 2006 IDZ101-WAZ673-676-677-680-682-684>687-211600- /O.CON.KOTX.FW.W.0005.060821T1800Z-060822T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 605 PM PDT SUN AUG 20 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY. UNSEASONABLY HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION THROUGH MONDAY. RELATIVE HUMIDITIES VALUES WILL RANGE FROM THE UPPER SINGLE DIGITS TO NEAR 20 PERCENT. ADDITIONALLY...A HAINES INDEX OF 6 IS FORECAST OVER MUCH OF THE AREA. THIS CRITICAL HAINES INDEX COMBINED WITH VERY LOW RELATIVE HUMIDITIES WILL POTENTIALLY RESULT IN EXPLOSIVE FIRE GROWTH CONDITIONS. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS MOVING INTO THE DISTRICTS MONDAY NIGHT AND TUESDAY...FURTHER ENHANCING THE FIRE THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 211554 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 854 AM PDT MON AUG 21 2006 IDZ101-WAZ673-676-677-680-682-684>687-212215- /O.CON.KOTX.FW.W.0005.060821T1800Z-060822T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 854 AM PDT MON AUG 21 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. UNSEASONABLY HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION TODAY. RELATIVE HUMIDITIES VALUES WILL RANGE FROM THE UPPER SINGLE DIGITS TO NEAR 20 PERCENT. ADDITIONALLY...A HAINES INDEX OF 6 WILL BE OVER MUCH OF THE AREA. THIS CRITICAL HAINES INDEX COMBINED WITH VERY LOW RELATIVE HUMIDITIES WILL POTENTIALLY RESULT IN EXPLOSIVE FIRE GROWTH CONDITIONS. THERE IS ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS MOVING INTO THE DISTRICTS TONIGHT AND TUESDAY AND BREEZY WESTERLY WINDS DEVELOPING TUESDAY AFTERNOON...FURTHER ENHANCING THE FIRE THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 212138 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 238 PM PDT MON AUG 21 2006 IDZ101-WAZ686-687-220545- /O.EXT.KOTX.FW.W.0005.000000T0000Z-060823T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 238 PM PDT MON AUG 21 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT TUESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT TUESDAY DUE TO HIGH HAINES AND LOW HUMIDITIES THROUGH THIS EVENING...AND ABUNDANT LIGHTNING WITH DRY FUELS AFTER MIDNIGHT THROUGH TUESDAY EVENING. UNSEASONABLY HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION THE EARLY EVENING UNDER A SURFACE LOW PRESSURE TROUGH. RELATIVE HUMIDITIES VALUES WILL BOTTOM OUT IN THE TEENS TO LOWER 20 PERCENTS. ADDITIONALLY...A HAINES INDEX OF 6 WILL BE OVER MUCH OF THE AREA. THIS CRITICAL HAINES INDEX COMBINED WITH VERY LOW RELATIVE HUMIDITIES WILL LEAD TO POTENTIAL EXPLOSIVE FIRE GROWTH CONDITIONS. AFTER MIDNIGHT...A WEATHER DISTURBANCE WILL MOVE INTO THE REGION PRODUCING SCATTERED DRY THUNDERSTORMS. ABUNDANT LIGHTNING IS EXPECTED ESPECIALLY BY EARLY TUESDAY MORNING. THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY AFTERNOON AND EVENING...ALTHOUGH THE STORMS WILL BECOME WETTER. IN ADDITION TO THE DRY LIGHTNING...THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY AND ERRATIC WINDS. BREEZY WESTERLY WINDS WILL DEVELOP BY TUESDAY AFTERNOON AND EVENING...FURTHER ENHANCING THE FIRE THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...BREEZY WINDS AND LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ673-676-677-680-682-684-685-220545- /O.EXT.KOTX.FW.W.0005.000000T0000Z-060822T1900Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- 238 PM PDT MON AUG 21 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 12 PM PDT TUESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 12 PM PDT TUESDAY DUE TO HIGH HAINES AND LOW HUMIDITIES THROUGH THIS EVENING...AND ABUNDANT LIGHTNING WITH DRY FUELS LATE THIS EVENING THROUGH NOON TUESDAY. UNSEASONABLY HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION THE EARLY EVENING UNDER A SURFACE LOW PRESSURE TROUGH. RELATIVE HUMIDITIES VALUES WILL BOTTOM OUT IN THE SINGLE DIGITS TO TEEN PERCENTS. ADDITIONALLY...A HAINES INDEX OF 6 WILL BE OVER MUCH OF THE AREA. THIS CRITICAL HAINES INDEX COMBINED WITH VERY LOW RELATIVE HUMIDITIES WILL LEAD TO POTENTIAL EXPLOSIVE FIRE GROWTH CONDITIONS. LATER THIS EVENING...A WEATHER DISTURBANCE WILL MOVE INTO THE REGION PRODUCING SCATTERED DRY THUNDERSTORMS. ABUNDANT LIGHTNING IS EXPECTED ESPECIALLY OVERNIGHT. THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY MORNING. IN ADDITION TO THE DRY LIGHTNING...THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY AND ERRATIC WINDS. BREEZY WESTERLY WINDS WILL DEVELOP BY TUESDAY AFTERNOON AND EVENING. ALTHOUGH HUMIDITY VALUES WILL INCREASE...THEY STILL MAY BE NEAR CRITICAL LEVELS...FURTHER ENHANCING THE FIRE THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...BREEZY WINDS AND LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 220558 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1058 PM PDT MON AUG 21 2006 IDZ101-WAZ686-687-221545- /O.CON.KOTX.FW.W.0005.000000T0000Z-060823T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 1058 PM PDT MON AUG 21 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY. A WEAK UPPER LEVEL WEATHER DISTURBANCE WILL MOVE INTO THE REGION LATER TONIGHT PRODUCING ISOLATED THUNDERSTORMS LATE. THESE THUNDERSTORMS WILL CONTAIN LITTLE OR NO RAIN. THE COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITIES AND THE THREAT OF LIGHTNING WILL RESULT IN POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS. THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY AFTERNOON AND EVENING...ALTHOUGH THE STORMS WILL GRADUALLY BECOME WETTER. IN ADDITION TO THE DRY LIGHTNING...THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY AND ERRATIC WINDS. BREEZY WESTERLY WINDS WILL DEVELOP BY TUESDAY AFTERNOON AND EVENING...FURTHER ENHANCING THE FIRE THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...BREEZY WINDS AND LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ673-676-677-680-682-684-685-221545- /O.CON.KOTX.FW.W.0005.000000T0000Z-060822T1900Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- 1058 PM PDT MON AUG 21 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY. A WEAK UPPER LEVEL WEATHER DISTURBANCE WILL MOVE THROUGH THE REGION TONIGHT PRODUCING ISOLATED THUNDERSTORMS. THESE THUNDERSTORMS WILL CONTAIN LITTLE IF ANY RAIN. THE COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITIES AND THE THREAT OF LIGHTNING WILL RESULT IN POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS. THE DISTURBANCE SHOULD PASS BEFORE MIDDAY TUESDAY EASING THE THREAT OF THUNDERSTORMS. BREEZY WESTERLY WINDS WILL THEN DEVELOP TUESDAY AFTERNOON AND EVENING. ALTHOUGH HUMIDITY VALUES WILL INCREASE...THEY STILL WILL BE NEAR CRITICAL LEVELS...FURTHER ENHANCING THE FIRE THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...BREEZY WINDS AND LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 220842 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 142 AM PDT TUE AUG 22 2006 WAZ673-676-677-680-682-684-685-220945- /O.CAN.KOTX.FW.W.0005.000000T0000Z-060822T1900Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- 142 AM PDT TUE AUG 22 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY RECOVERY OVERNIGHT IS EXPECTED TO REMAIN POOR AS HAINES INDEX VALUES CONTINUE TO FALL FROM MODERATE TO THE LOW CATEGORY OVERNIGHT AND INTO TUESDAY. THE THREAT OF A FEW LIGHTNING STRIKE THIS MORNING ASSOCIATED WITH A PASSING WEATHER DISTURBANCE REMAINS...HOWEVER ABUNDANT LIGHTNING IS NOT EXPECTED. HOT AND DRY CONDITIONS WITH SOME BREEZY CONDITIONS WILL OCCUR THIS AFTERNOON...BUT NOT EXCESSIVE ENOUGH TO JUSTIFY A RED FLAG WARNING. CONSIDERING ALL OF THE ABOVE THE NATIONAL WEATHER SERVICE HAS CANCELLED THE RED FLAG WARNING. $$ IDZ101-WAZ686-687-221645- /O.CON.KOTX.FW.W.0005.000000T0000Z-060823T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 142 AM PDT TUE AUG 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THIS RED FLAG WARNING IS CONFINED TO BOUNDARY AND BONNER COUNTY IN IDAHO AND TO THE NORTHERN HALF OF OKANOGAN...FERRY...STEVENS...AND PEND OREILLE COUNTY IN EASTERN WASHINGTON. SPOKANE...DOUGLAS...AND LINCOLN COUNTY ARE NOT INCLUDED IN THIS RED FLAG WARNING... A WEAK UPPER LEVEL WEATHER DISTURBANCE MOVING THOUGH THE REGION MAY PRODUCE ISOLATED THUNDERSTORMS OVERNIGHT AND EARLY THIS MORNING AND A SECOND PASSING WEATHER SYSTEM HAS THE POTENTIAL FOR PRODUCING ABUNDANT LIGHTNING STRIKES NEAR THE CANADIAN BORDER AS IT PASSES BY THIS AFTERNOON AND EARLY EVENING. IN ADDITION TO THE LIGHTNING WITH LITTLE IF ANY PRECIPITATION...THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY AND ERRATIC WINDS. BREEZY WESTERLY WINDS WILL DEVELOP THIS AFTERNOON AND EVENING...FURTHER ENHANCING THE FIRE THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...BREEZY WINDS AND LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 220912 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 212 AM PDT TUE AUG 22 2006 IDZ101-WAZ686-687-221715- /O.CON.KOTX.FW.W.0005.000000T0000Z-060823T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 212 AM PDT TUE AUG 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THIS RED FLAG WARNING IS CONFINED TO BOUNDARY AND BONNER COUNTY IN IDAHO AND TO THE NORTHERN HALF OF OKANOGAN...FERRY...STEVENS... AND PEND OREILLE COUNTY IN EASTERN WASHINGTON. SPOKANE... DOUGLAS...AND LINCOLN COUNTY ARE NOT INCLUDED IN THIS RED FLAG WARNING AND NEITHER IS SHOSHONE...LATAH...BENEWAH...OR KOOTENAI COUNTY IN IDAHO. A WEAK UPPER LEVEL WEATHER DISTURBANCE MOVING THOUGH THE REGION MAY PRODUCE ISOLATED THUNDERSTORMS OVERNIGHT AND EARLY THIS MORNING AND A SECOND PASSING WEATHER SYSTEM HAS THE POTENTIAL FOR PRODUCING ABUNDANT LIGHTNING STRIKES NEAR THE CANADIAN BORDER AS IT PASSES BY THIS AFTERNOON AND EARLY EVENING. IN ADDITION TO THE LIGHTNING WITH LITTLE IF ANY PRECIPITATION...THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY AND ERRATIC WINDS. BREEZY WESTERLY WINDS WILL DEVELOP THIS AFTERNOON AND EVENING... FURTHER ENHANCING THE FIRE THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...BREEZY WINDS AND LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 221733 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1033 AM PDT TUE AUG 22 2006 WAZ673-230145- /O.EXB.KOTX.FW.W.0005.060822T1900Z-060823T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 1033 AM PDT TUE AUG 22 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WINDS AND LOW HUMIDITIES. THIS WARNING IS IN EFFECT FOR THE EASTERN HALF OF ZONE 673...INCLUDING LINCOLN...ADAMS...AND WHITMAN COUNTIES. A COLD FRONT WILL PUSH ACROSS THE REGION THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO AROUND 15 MPH WITH GUSTS TO 25 MPH WHILE HUMIDITIES WILL DROP TO 10 TO 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND BREEZY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ101-WAZ686-687-230145- /O.CON.KOTX.FW.W.0005.000000T0000Z-060823T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 1033 AM PDT TUE AUG 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR EASTERN OKANOGAN...FERRY...STEVENS...PEND OREILLE...BOUNDARY AND BONNER COUNTIES FOR ABUNDANT LIGHTNING WITH DRY FUELS. FOR THE SOUTHERN PORTION OF THE AREA...INCLUDING SPOKANE...KOOTENAI... SHOSHONE AND BENEWAH COUNTIES THE THREAT WILL BE FOR WINDS WITH LOW HUMIDITIES. A COLD FRONT WILL SWEEP THROUGH THE REGION THIS AFTERNOON. THE BEST CHANCE FOR SCATTERED THUNDERSTORMS WILL BE ACROSS NORTHERN COUNTIES NEAR THE CANADIAN BORDER. THESE STORMS WILL BE BEGIN DRY...BUT ARE ANTICIPATED TO GET WETTER BY THIS EVENING. ACROSS THE SOUTHERN PORTION OF THE AREA...GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP WITH SPEEDS AROUND 15 MPH AND GUSTS TO 25 MPH. MEANWHILE HUMIDITY VALUES WILL DROP 10 TO 15 PERCENT THROUGH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...BREEZY WINDS AND LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 230254 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 754 PM PDT TUE AUG 22 2006 IDZ101-WAZ673-686-687-230400- /O.EXP.KOTX.FW.W.0005.000000T0000Z-060823T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 754 PM PDT TUE AUG 22 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. LIGHTNING ACROSS NORTH CENTRAL WASHINGTON WILL DIMINISH THIS EVENING AS THE ATMOSPHERE STABILIZES. IN ADDITION...RELATIVE HUMIDITY VALUES WILL INCREASE TO ABOVE CRITICAL VALUES FOR ALL LOCATIONS. THUS...THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 20, 4:39 AM PDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 20, 4:39 AM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
439 AM PDT SUN AUG 20 2006
.SYNOPSIS...DRY AND VERY WARM TO HOT WEATHER CAN BE EXPECTED THROUGH
MONDAY AS HIGH PRESSURE ALOFT BUILDS OVER THE INLAND NORTHWEST. THE
RIDGE WILL BREAK DOWN RESULTING IN A BRIEF PERIOD OF UNSETTLED
WEATHER MONDAY NIGHT INTO TUESDAY. THEREAFTER...A DRY NORTHWEST FLOW
WILL DOMINATE DURING THE REST OF THE WEEK WITH MORE SEASONAL
TEMPERATURES.
&&
.TODAY AND TONIGHT...STRENGTHENING RIDGE ALOFT WILL RESULT IN
SUBSTANTIAL WARMING ACROSS THE AREA THIS PERIOD EXTENDING INTO
MONDAY. 850 MB TEMPERATURES EXPECTED TO TOP THOSE SATURDAY BY A
COUPLE OF DEGREES...WITH THE MOST SIGNIFICANT WARM-UP ACROSS
THE LOWER BASIN AND VALLEYS OF SERN WA/CENTRAL ID PNHDL AS NOSE OF
HOTTEST 850 MB AIR EXPANDS NORTHWARD. MEANWHILE...09Z SURFACE
ANALYSIS SHOWS A SMALL BUT REASONABLY STRONG AREA OF PRESSURE RISES
CENTERED ALONG THE ALBERTA/MONTANA BORDER IN WAKE OF A SHORT-WAVE
PASSING NORTH OF THE GREAT LAKES REGION. THIS NELY GRADIENT MAY
GEN UP SOME RELATIVELY LIGHT WINDS ACROSS THE NORTHERN ID PNHDL
THIS MORNING AND COULD TEMPER TODAY/S EXPECTED WARM-UP EVER SO
SLIGHTLY THERE. OTHERWISE...THE BUILDING HEAT WILL BE THE MAIN STORY
NEXT COUPLE OF DAYS. NO SIGNIFICANT CLOUD COVER EXPECTED...
ALTHOUGH WE DID NOTICE THE GFS ADVECTS A THIN LAYER OF MID-LEVEL
MOISTURE NORTHWARD TOWARD OUR SOUTHERN TIER OF ZONES TONIGHT. SHOULD
NOT AMOUNT TO MUCH. BUT AREAS OF SMOKE/HAZE WILL STILL RATHER
NOTICEABLE IN AREAS ESPECIALLY NORTH. MINS TONIGHT TRENDING UPWARD
SEVERAL DEGREES. PREVIOUS GRIDS HAD ABOVE TRENDS WELL IN HAND. /KJ
MONDAY THROUGH SATURDAY...RIDGE REMAINS STRONG ON MONDAY FOR ANOTHER
ABOVE AVERAGE TEMPERATURE DAY. MAIN FORECAST CONCERN IS THE
INCOMING TROUGH FROM THE SOUTHWEST AND ENERGY THAT MOVES ACROSS
BEFORE THE TROUGH PASSAGE. RIGHT NOW THE GFS SHOWS A WAVE MOVING
ACROSS MONDAY NIGHT...WHILE THE WRF CONTINUES TO SLOW THE TIMING
AND DOESNT BRING IT THROUGH TILL TUESDAY. EITHER WAY MONDAY LOOKS
DRY AND HAVE THEREFORE REMOVED MENTION OF THUNDER ON MONDAY AND
MONDAY EVENING. HAVE KEPT SLIGHT CHANCE WORDING OVERNIGHT INTO
TUESDAY MORNING. TUESDAY THE TROUGH MOVES INLAND FOR A SLIGHT CHANCE
ACROSS THE NORTH. WEDNESDAY THROUGH THURSDAY WE REMAIN IN THE
WESTERLY FLOW/TROUGHY PATTERN WITH A WAVE MOVING IN FROM THE
NORTHWEST THAT MAY CLIP EXTREME NORTHEAST WA AND NORTH ID THURSDAY.
TEMPERATURES WILL COOL...HOWEVER STAY SLIGHTLY ABOVE AVERAGE. HAVE
ADDED A SLIGHT CHANCE OF THUNDER TO NORTH ID ON THURS. FRIDAY AND
SATURDAY A RIDGE BUILDS BACK OVER THE PAC NW FOR DRY CONDITIONS AND
ABOVE AVERAGE TEMPS. /KOCH
&&
.AVIATION...
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH 12Z MONDAY. AREAS
OF SMOKE BOTH NEAR THE SURFACE AND ALOFT WILL CONTINUE TO BE THE
MAIN AVIATION CONCERN FOR THE INLAND NORTHWEST DURING THE NEXT 24
HOURS. WHILE HAZY AND/OR SMOKY CONDITIONS WILL BE COMMON AREAWIDE...
LOCAL MVFR VSBY IN AREAS OF SMOKE WILL MOST LIKELY BE ENCOUNTERED
ACROSS THE OKANOGAN VALLEY AND HIGHLANDS. /KJ
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 91 59 94 60 91 57 / 0 0 0 20 20 0
COEUR DALENE 91 51 94 54 91 52 / 0 0 0 20 20 0
PULLMAN 93 50 95 51 90 50 / 0 0 0 20 10 0
LEWISTON 99 60 100 64 96 60 / 0 0 0 20 10 0
COLVILLE 95 51 97 50 96 48 / 0 0 0 20 10 10
SANDPOINT 86 49 90 49 87 49 / 0 0 0 10 20 10
KELLOGG 92 49 95 51 95 52 / 0 0 0 10 10 10
MOSES LAKE 96 52 97 58 94 56 / 0 0 10 10 0 0
WENATCHEE 96 62 96 66 92 61 / 0 0 10 20 10 0
OMAK 96 54 97 58 94 56 / 0 0 0 20 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM 11 AM TO 9 PM MONDAY FOR NORTHERN
PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL
PANHANDLE MOUNTAINS.
WA...FIRE WEATHER WATCH FROM 11 AM TO 8 PM MONDAY FOR NORTHEAST BLUE
MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES.
RED FLAG WARNING FROM 11 AM SUNDAY TO 8 PM MONDAY FOR NORTHEAST
BLUE MOUNTAINS.
FIRE WEATHER WATCH FROM 11 AM TO 9 PM MONDAY FOR WASHINGTON
PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE
AREA...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...WENATCHEE
AREA...EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...
WATERVILLE PLATEAU.
&&Hazardous weather outlook, Aug 19, 3:06 PM PDT, 17 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
306 PM PDT SAT AUG 19 2006
IDZ001>004-WAZ033>038-041>044-202215-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WENATCHEE...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
306 PM PDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING HOT...DRY AND
UNSTABLE CONDITIONS TO THE REGION...ESPECIALLY MONDAY AND MONDAY
NIGHT.
WAZ031-202215-
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...ANATONE...PEOLA
306 PM PDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM PDT
MONDAY.
FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING HOT...DRY AND
UNSTABLE CONDITIONS TO THE REGION THROUGH MONDAY NIGHT.
WAZ032-202215-
LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITY OF...CLARKSTON
306 PM PDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING HOT...DRY AND
UNSTABLE CONDITIONS TO THE REGION THROUGH MONDAY NIGHT.
IDZ026-027-202215-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER
306 PM PDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.Nearby
Red Flag Warnings in Idaho, 2006Red Flag Warnings in Washington, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.